MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number REACT-71
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when the surgeon pushed react71 into the blood vessel, he found resistance and could not push it forward at the kink in the blood vessel.When the surgeon pulled it out, they found that the tip was deformed and enlarged.There was a kink in the middle.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment of a basilar artery embolism.It was noted the patient's vessel tortuosity was moderate.The access vessel was the radial artery with a diameter of 2.37.Additional information was received reporting the patient was undergoing thrombectomy procedure.The cause of the resistance and damage was not determined.
 
Additional Manufacturer Narrative
Product analysis as found condition: the react-71 catheter was returned for analysis within a shipping box, within a sealed plastic biohazard pouch and within a dispenser coil.No other devices involved in the event were returned.Visual inspection/damage location details: no damages or irregularities were found with the react hub.No damages or irregularities were found with the micro catheter body.The distal tip and marker band were found crushed (figure d).Testing/analysis: the react catheter total length was measured to be ~140.2cm and the usable length was measured to be ~133.6cm, which is within specification (total: 141cm ±.3cm; usable: 132cm +3cm/-0cm).A 0.067¿ mandrel was inserted into the catheter hub, through the catheter body out the distal tip with a slight resistance at the crushed tip.The outer diameter of the react-71 distal end at an undamaged section was measured to be ~0.0801¿ which is within specification (specification: max od = 0.0855¿).Conclusion: based on the device analysis and reported information, the customer report of ¿difficult navigation¿ could not be ruled out.Customer reported the resistance occurred at the kink in blood vessel.Possible causes for difficult navigation include but not limited to incompatible devices, patient vessel tortuosity, damage guidewire, damage catheter, or lack of continuous flush.Customer reported vessel tortuosity as moderate, and devices were prepared per ifu.As no other devices involved in the event were returned, any contributions of the ancillary devices towards the failure could not be assessed.The react catheter tip and marker band were found damaged, likely due to the difficult navigation.Customer report of catheter kink in the middle could not be confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22416543
Report Number2029214-2025-01515
Device Sequence Number17917322
Product Code QJP
UDI-Device Identifier00847536044197
UDI-Public(01)00847536044197(17)260109(10)B680054
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB680054
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer08/06/2025
Initial Report FDA Received Date07/07/2025
Supplement Report FDA Received Date09/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale
Patient Weight60 KG